Thunderstorm Wind, Hartley
- When
- July 17, 10:43 PM CST
- Where
- Hartley County, 0.69 mi N of (Dht)dalhart Muni Ar
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.030, -102.550
A mid level trough moving east toward the NM/TX border in-conjunction with a 850-700 mb Td advection east of the trough axis in the mean southerly flow helped to produce some thunderstorms. One storm produced a severe wind gust at the Dalhart ASOS site.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A mid level trough moving east toward the NM/TX border in-conjunction with a 850-700 mb Td advection east of the trough axis in the mean southerly flow helped to produce some thunderstorms. One storm produced a severe wind gust at the Dalhart ASOS site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 17, 9:33 PM CST, 1 hour 10 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 1033 PM CDT SUN JUL 17 2016 .AVIATION... 06Z Issuance...VFR conditions expected to prevail for all sites through the period. Current thunderstorms are expected to stop at KDHT by 06Z, so may have to amend if still ongoing. No storms are expected otherwise. Wind will be the main issue. South to southeasterly flow is expected with the normal diurnal increase with gusts around 25kts. Beat && .PREV DISCUSSION... /Issued 914 PM CDT SUN JUL 17 2016/ UPDATE... Adjusted pop and weather grids across nwrn zones to account for latest radar trends. Andrade PREV DISCUSSION... /Issued 628 PM CDT SUN JUL 17 2016/ AVIATION... For the 00Z TAFS, isold tstms near KDHT will necessitate a VCTS for a couple hours or so. Do not expect any tstms to affect KGUY or KAMA this evening. Winds will diminish this evening, then increase again around mid to late Monday morning as a surface trof of low pressure remains in the area. Andrade PREV DISCUSSION... /Issued 314 PM CDT SUN JUL 17 2016/ DISCUSSION... A ridge of high pressure will continue to dominate the forecast pattern for much of this week. Only so many ways to say hot and dry. Therefore, will continue trends of previous forecasts with only minor tweaks here and there. It does appear, along with the ridge, that a persistent lee trough over southeast Colorado and southwest Kansas will help to keep our southerly winds on the breezy side. As the week goes on and we continue to dry out, fire weather may become more of a concern. As far as precipitation, best chances continue over the far western Oklahoma Panhandle and extreme northwest Texas Panhandle for the late afternoon and evening hours. Otherwise, the next best chances will not be until the Friday night/Saturday time frame when the ridge moves back to west far enough to allow some mountain convection to ride into the northwest and northern sections of Panhandles. Garcia && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/2
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1056 PM CDT SUN JUL 17 2016 OKZ001>003-TXZ001>020-181100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1056 PM CDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THROUGH LATE THIS EVENING. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS MAY RETURN TO THE OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE ON FRIDAY EVENING AND SATURDAY. OTHERWISE...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 651 PM CDT SUN JUL 17 2016 OKZ002-180015- TEXAS OK- 651 PM CDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TEXAS COUNTY UNTIL 715 PM CDT... AT 650 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF GOODWELL...OR 11 MILES WEST OF GUYMON...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3663 10178 3681 10178 3690 10153 3663 10154 TIME...MOT...LOC 2350Z 263DEG 8KT 3673 10168 BEAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 707 PM CDT SUN JUL 17 2016 TXZ001-006-180030- DALLAM TX-HARTLEY TX- 707 PM CDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 730 PM CDT... AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF DALHART...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALHART. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3604 10258 3623 10260 3627 10237 3603 10234 TIME...MOT...LOC 0007Z 265DEG 14KT 3615 10250 BEAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 724 PM CDT SUN JUL 17 2016 TXZ001-006-180100- DALLAM TX-HARTLEY TX- 724 PM CDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARTLEY AND SOUTH CENTRAL DALLAM COUNTIES UNTIL 800 PM CDT... AT 724 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF DALHART...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL HARTLEY AND SOUTH CENTRAL DALLAM COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3585 10274 3607 10277 3610 10258 3585 10253 TIME...MOT...LOC 0024Z 265DEG 13KT 3597 10269 BEAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 735 PM CDT SUN JUL 17 2016 TXZ001-006-180100- DALLAM TX-HARTLEY TX- 735 PM CDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY AND SOUTH CENTRAL DALLAM COUNTIES UNTIL 800 PM CDT... AT 735 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DALHART...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALHART. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3600 10259 3615 10261 3617 10245 3601 10242 TIME...MOT...LOC 0035Z 268DEG 5KT 3607 10252 BEAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 759 PM CDT SUN JUL 17 2016 TXZ001-006-180145- DALLAM TX-HARTLEY TX- 759 PM CDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 845 PM CDT... AT 759 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF DALHART...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALHART. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3582 10277 3606 10281 3626 10233 3594 10229 TIME...MOT...LOC 0059Z 247DEG 12KT 3599 10267 BEAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 845 PM CDT SUN JUL 17 2016 TXZ001-006-180230- DALLAM TX-HARTLEY TX- 845 PM CDT SUN JUL 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARTLEY AND SOUTH CENTRAL DALLAM COUNTIES UNTIL 930 PM CDT... AT 845 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF DALHART...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL HARTLEY AND SOUTH CENTRAL DALLAM COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3582 10273 3602 10288 3616 10263 3590 10240 TIME...MOT...LOC 0145Z 241DEG 14KT 3597 10272 BEAT
The Amarillo radar (KAMA), 117 km away, was scanning. The volume nearest the first event began at 04:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653467.